Doctor insights on:
Possibly: Dry mouth yes as this drug is used to control edema but is potassium sparring. Dry mouth yes so be sure to brush, floss and use a rx Fluoride to help prevent decay. Nausea can occur if you are not keeping yourself well hydrated during exercise. Please see your md to address these side effects. ...Read more
Was on spironolactone for acne 1 1/2 weeks. Sleepiness, confusion, nausea intolerable. Stopped taking. How long till out of system & feel normal?
5 x (1/2 life): Spironolactone half-life is 1.5 hours, so that component will be out in 7.5 hours, however, it is metablized to another component that hangs around 16.5 hours, so 5x16.5 = 82.5 hours or 3 days and 10.5 hours. Then it will be out of your system. So, it depends on whether your symptoms are from the parent compound (7.5 hours) or its metabolite (82.5 hours). Good luck and best wishes. ...Read more
Have pcos treated with aldactone (spironolactone). Have my period today. Are large thick blood clots normal and nausea? What causes the large clots and nausea?
Build up of lining: If it has been a while since your last period, you may have a thickened lining, which is shedding. If you have not ovuiated in a while and this is an ovulatory period, those are heavier and "normal." if you are bleeding large clots, contact your doctor. Drink lots of water to stay hydrated. Take iron pills if you dont have a contraindication, . ...Read more
Depends: Depends on what you are treating. The dose can go as high as 400 mg/day so it's all relative. ...Read more
See below: Spironolactone is a pottassium sparing diuretic. A diuretic is a medication which enhances fluid and salt excretion from the kidney. Spironolactone is a weak diuretic and is used because it does not require pottassium supplementation unlike other diueretics. It is also used to treat high blood pressure and heart problems. ...Read more
No: Vitex is different. It is a natural supplement. While there are some preliminary studies that show Vitex may be affective in some conditions more study is needed. You should discuss this with your GYN doctor. http://www.uofmhealth.org/health-library/hn-2181002 http://www.ncbi.nlm.nih.gov/pubmed/12809367 ...Read moreSee 1 more doctor answer
Should not be any: There should not be withdrawal symptoms from stopping of spironolactone, but you should check with your before stopping it. It is used for multiple purposes--heart failure/edema, hyeraldosteronism, hypokalemia (low potassium) hypertension, and even to treat hirsuittism (excessive hair and acne. It has many side effects, but has no signifincant withdrawal symptoms. Good luck. ...Read more